Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 331, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 24, 2025, 6:41 PM CDT for Clarke County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2025, 6:41 PM CDT (23:41 UTC)
- Expired
- May 24, 2025, 7:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 133 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 1:48 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
139
WUUS54 KJAN 242341
SVRJAN
MSC023-250030-
/O.NEW.KJAN.SV.W.0331.250524T2341Z-250525T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
641 PM CDT Sat May 24 2025
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southern Clarke County in east central Mississippi...
* Until 730 PM CDT.
* At 641 PM CDT, severe thunderstorms were located along a line
extending from near Sykes to near Stafford Springs, moving east at
30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Quitman, Shubuta, De Soto, Sykes, Crandall, and Goodwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3190 8847 3189 8848 3185 8864 3183 8876
3183 8891 3195 8891 3210 8861 3210 8845
TIME...MOT...LOC 2341Z 274DEG 26KT 3206 8861 3186 8892
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DL2 follow-up statements
907
WWUS54 KJAN 250004
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
704 PM CDT Sat May 24 2025
MSC023-250030-
/O.CON.KJAN.SV.W.0331.000000T0000Z-250525T0030Z/
Clarke MS-
704 PM CDT Sat May 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN CLARKE COUNTY...
At 704 PM CDT, severe thunderstorms were located along a line
extending from near Sykes to Shubuta, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Shubuta and Crandall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3190 8847 3189 8848 3185 8864 3183 8876
3183 8880 3210 8858 3210 8845
TIME...MOT...LOC 0004Z 273DEG 25KT 3206 8850 3184 8869
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DL839
WWUS54 KJAN 250024
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
724 PM CDT Sat May 24 2025
MSC023-250034-
/O.EXP.KJAN.SV.W.0331.000000T0000Z-250525T0030Z/
Clarke MS-
724 PM CDT Sat May 24 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARKE COUNTY
WILL EXPIRE AT 730 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
east central Mississippi.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.
&&
LAT...LON 3190 8847 3189 8848 3185 8864 3183 8876
3183 8880 3210 8858 3210 8845
TIME...MOT...LOC 0024Z 274DEG 26KT 3205 8834 3183 8853
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:25 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, May 24, 1:25 PM CDT, 5 hours 16 minutes before
Area Forecast Discussion National Weather Service Jackson MS 125 PM CDT Sat May 24 2025 ...New DISCUSSION... .DISCUSSION... Issued at 124 PM CDT Sat May 24 2025 Through next week... An organized MCS is progged to propagate along a surface boundary across the area this afternoon and evening, with a primary threat for wind and secondary low threat for hail and possibly a tornado. The environment does appear primed for the organized complex to maintain through much of the area this evening, including portions of the Pine Belt. The perturbed northwest flow regime that supports these complexes is likely to persist into at least early next week if not mid next week. The meandering surface boundary along with upper disturbances will keep rain and storm chances in the forecast throughout next week. Some storms could become organized depending on the environment which could become severe any given day, but this possibility is dependent on day to day mesoscale features and environments. By late next week, the larger scale long wave trough digs south and may bring an airmass change, which would decrease our chances for rain and storms. But it is also a possibility that the front stalls before any such airmass change could occur, in which case the unsettled weather will remain. I will note that with the previous rounds of unsettled weather, guidance has trended closer to climatology with little airmass change. So it is reasonable to think that rain and storms will stick around, with southeast ridge remaining weak. The additional rainfall expected from these storms over the next week could push us into record territory for the month of May. Localizing flooding cannot be ruled out with heavier rain throughout the week./SAS/ && .AVIATION... (18Z TAFS) Issued at 100 PM CDT Sat May 24 2025 VFR conditions prevail across the area. An increase in storm coverage will move in within the next hour, with potential storm complex that may propagate southeast through most TAF sites. If this evolution occurs, variable ceilings &/or vsby are likely with gusts >35-50mph in the strongest of storms. Onset timing is most likely between 24/19Z-22Z Saturday at GLH & GWO, 24/22Z Saturday to 25/01Z Sunday at GTR, JAN, HKS, MEI & HEZ & through 25/02-03Z at PIB & HBG. SHRA & TSRA coverage dwindles afterwards. Onset of deteriorating flight categories is likely with another round of IFR-LIFR stratus &/or MVFR to IFR vsby at MEI, PIB, HBG & HEZ after 25/08-11Z Sunday. This will persist through around 25/15-16Z Sunday before VFR flight categories prevail in the wake. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 91 72 89 / 20 40 30 70 Meridian 68 91 70 90 / 10 40 20 70 Vicksburg 71 92 72 89 / 10 30 20 60 Hattiesburg 72 93 72 91 / 30 30 20 50 Natchez 71 91 72 89 / 10 30 20 50 Greenville 70 89 72 84 / 10 40 50 80 Greenwood 70 90 72 86 / 20 50 50 80 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && SAS20/SAS20/DC
In the hours before
Local storm report, May 24, 6:18 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
618 PM CDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM Tstm Wnd Gst 1 WSW Key Field 32.33N 88.75W
05/24/2025 M52 MPH Lauderdale MS ASOS
Measured by the MEI ASOS.
&&
DLLocal storm report, May 24, 6:20 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
620 PM CDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Dmg Louisville 33.12N 89.06W
05/24/2025 Winston MS Law Enforcement
Several trees downed across the county.
&&
DBLocal storm report, May 24, 6:28 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
628 PM CDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Dmg 5 ENE Martinsville 31.81N 90.32W
05/24/2025 Copiah MS Law Enforcement
Several trees downed across portions of the
county.
&&
DBLocal storm report, May 24, 6:33 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
633 PM CDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Tstm Wnd Dmg Polkville 32.20N 89.69W
05/24/2025 Smith MS Public
Few trees downed in Polkville.
&&
DBLocal storm report, May 24, 6:35 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
635 PM CDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Tstm Wnd Dmg Taylorsville 31.83N 89.43W
05/24/2025 Smith MS Law Enforcement
Few trees downed around Taylorsville.
&&
DBLocal storm report, May 24, 6:36 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
636 PM CDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM Tstm Wnd Dmg 1 SE Taylorsville 31.82N 89.42W
05/24/2025 Smith MS Law Enforcement
Few Trees downed near Taylorsville.
&&
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:35 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 40 min |
| May 23, 7:55 PM CDT | Special Weather Statement | JAN | Franklin | 50 min |
| May 23, 8:17 PM CDT | Special Weather Statement | JAN | Forrest | 43 min |
| May 23, 8:23 PM CDT | Special Weather Statement | JAN | Adams | 52 min |
| May 23, 8:26 PM CDT | Special Weather Statement | JAN | Lincoln | 49 min |
| May 24, 5:43 AM CDT | River Flood Advisory | JAN | Issaquena, Washington | 44 days |
| May 24, 7:56 AM CDT | Special Weather Statement | JAN | Bolivar | 34 min |
| May 24, 1:55 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 50 min |
| May 24, 1:59 PM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 46 min |
| May 24, 2:36 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 69 min |
| May 24, 2:42 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 47 min |
| May 24, 2:55 PM CDT | Special Weather Statement | JAN | Winston | 50 min |
| May 24, 3:00 PM CDT | Special Weather Statement | JAN | Carroll, Grenada | 45 min |
| May 24, 3:08 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Humphreys, Leflore, Montgomery and 1 more | 39 min |
| May 24, 3:13 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 62 min |
| May 24, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 59 min |
| May 24, 3:37 PM CDT | Special Weather Statement | JAN | Rankin | 38 min |
| May 24, 3:43 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 21 min |
| May 24, 3:52 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery, Webster | 53 min |
| May 24, 4:03 PM CDT | Special Weather Statement | JAN | Hinds, Madison | 57 min |
| May 24, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 54 min |
| May 24, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 45 min |
| May 24, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 82 min |
| May 24, 4:41 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Noxubee, Oktibbeha, Webster, Winston | 62 min |
| May 24, 4:46 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 22 min |
| May 24, 4:58 PM CDT | Special Weather Statement | JAN | Scott, Simpson | 47 min |
| May 24, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 57 min |
| May 24, 5:31 PM CDT | Special Weather Statement | JAN | Simpson | 44 min |
| May 24, 5:33 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Newton | 72 min |
| May 24, 5:37 PM CDT | Special Weather Statement | JAN | Lowndes | 68 min |
| May 24, 5:40 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 52 min |
| May 24, 5:46 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Covington, Jefferson Davis, Lawrence, Lincoln, Simpson and 1 more | 46 min |
| May 24, 6:08 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Lawrence, Smith | 67 min |
| May 24, 6:15 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 45 min |
| May 24, 6:40 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 65 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.